MAUDE Adverse Event Report: COOK INC DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK INC DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number G00983
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3 - occupation: practice manager h3 - device evaluated by mfg?: device evaluation is anticipated but has not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the hub of a cook jcd dilator detached.The dilator was used to dilate a vessel in an attempt to retrieve a broken competitor's micropuncture access sheath from the patient.The cook dilator became caught on sharp calcification, and the distal portion of the dilator became "shredded".It was able to be retrieved; however, during removal, the hub came off.The device was successfully removed from the sterile field along with the cook dilator.The intended procedure was successfully completed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: e1 - last name; d9 - date returned to mfg.Investigation ¿ evaluation: it was reported that the hub of a cook jcd dilator detached.The dilator was used to dilate a vessel in an attempt to retrieve a broken competitor's micropuncture access sheath from the patient.The cook dilator became caught on sharp calcification, and the distal part of the device became damaged.The device was able to be retrieved; however, upon removal of the dilator, the hub of the device separated from the rest of the device.The hub was removed from the surgical area.The procedure was successfully completed.The patient did not require any additional procedures due to this occurrence.No adverse effects were reported.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Cook received one used dilator with a damaged tip.The hub was not returned.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot recorded no quality control discrepancies.A complaint history search identified no other events reported for the related failure mode.Supplier investigation: all subassembly lots passed all inspection requirements.The investigation does not reveal any manufacturing events that may have contributed to this failure.Based upon the description of the event and the lack of elongation observed in the photo, it appears that the integrity of the tube was compromised resulting in failure.This can be the result of the difficult patient anatomy.Based on the dmr, dhr, and returned product, cook was not able to find evidence suggesting the product was manufactured out of specification.Cook was not able to find evidence of nonconforming product in house or in the field.Cook did not review product labeling.This lot is not supplied with an instructions for use (ifu) pamphlet.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded this event to be related to patient anatomy and/or condition.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
DILATOR
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22026309
Report Number1820334-2025-00544
Device Sequence Number9081288
Product Code DRE
UDI-Device Identifier00827002009837
UDI-Public(01)00827002009837(17)270213(10)15895245
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00983
Device Catalogue NumberJCD5.0-38-20
Device Lot Number15895245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown